Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jun 29, 2021, 4:12 PM EDT for Seneca County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 29, 2021, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Binghamton, NY
County Seneca County, NY
The radar
The Binghamton radar (KBGM), 81 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
517 WWUS81 KBGM 292012 SPSBGM Special Weather Statement National Weather Service Binghamton NY 412 PM EDT Tue Jun 29 2021 NYZ015>017-025-292045- Southern Cayuga-Seneca-Yates-Tompkins- 412 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SENECA...NORTHEASTERN YATES...SOUTHWESTERN CAYUGA AND NORTHWESTERN TOMPKINS COUNTIES... At 412 PM EDT, a strong thunderstorm was located over Willard, or 8 miles east of Penn Yan, moving east at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Romulus, Covert, Genoa, Ledyard, Trumansburg, Aurora, Ovid, Interlaken, Dresden and Lodi. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Binghamton. LAT...LON 4259 7697 4274 7697 4279 7647 4252 7647 TIME...MOT...LOC 2012Z 267DEG 24KT 4266 7688 $$ HLC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:00 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
300 PM EDT Tue Jun 29 2021
.SYNOPSIS...
Today will be another hot and humid day with scattered
strong afternoon thunderstorms expected. A cold front will move
through on Wednesday with some strong to severe storms
possible. Cooler and more unsettled weather will return to the
region for the end of the work week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
1000 am update...
Main change in the near term was to add all NE PA counties and
even Delaware/Otsego counties to the heat advisory today. Skies
have started out clear this morning, with some scattered cumulus
just starting to pop up now. 850mb temperature are progged to
reach +20C by afternoon, with 925mb around +27C. Think
temperatures and humidity will very similar to what we saw
yesterday, but perhaps even 1-2 degrees higher/hotter.
Other change was to add some enhanced wording into the weather
grids this afternoon/evening for locally heavy rainfall and
gusty winds with the scattered t'storms. SPC has now added much
of our CWA into a marginal risk for severe storms later today;
with the main threat being isolated damaging winds. Set up
looks interesting later today for a few strong to severe storms.
Most hi-res CAM guidance is showing anywhere from 1500-2500
J/Kg of MLCAPE...and with SBCAPE already at 2000-3000 at 14z
(10am) this seems reasonable. DCAPE may reach as high as 1000
J/Kg, with a subtle mid to upper level dry layer (300-500mb).
The deep layer shear is on the weaker side, but it is present.
12z NAM forecast soundings show 0-6km shear only around 15 kts,
but 0-8 km and LCL-EL shear is up to 25 kts. Therefore, there is
the potential for some localized downburst/microburst winds.
PWATS are also running very high, around 1.75 inches...so if any
storms train or stall there could be localized flash-flooding
issues as well. CAMS show the main time frame for these
scattered t'storms will be approximately 2-11 PM.
426 am update...
Main concerns in the near term remain focused on the heat and
humidity today and Wednesday, along with the potential for
scattered showers and storms today, and an increasing threat of
strong to severe storms Wednesday.
High pressure just off the mid Atlantic coast will continue to
exert influence over central NY and ne PA today in the form of
another day of hot and humid conditions. Large scale suppression
under the ridge combined with a persistent/humid southwesterly
flow will allow temperatures to climb once again into the upper
80s and lower 90s this afternoon. Surface dew points in the
upper 60s and 70s will produce heat indices over a good portion
of central NY in the 92 to 98 deg range. A Heat Advisory
remains in effect from 11 am to 8 pm for much of central NY. The
warmest locations will be the populated valleys of the southern
tier and the northern Finger Lakes/wrn Mohawk Valley. Slightly
cooler conditions will be felt in the wrn Catskills and the nrn
Tug Hill. Heat indices will be about the same in ne PA, but
since the heat index thresholds are higher, no Heat Advisory is
in effect.
The boundary layer will become conditionally unstable again
this afternoon, similar to yesterday. ML CAPE values around
1000-1500 J/kg, modest low level lapse rates, minimal shear and
decent amount of deep moisture...PWATs around 1.5 to 1.8 inches.
Scattered convection is expected to initiate around 12-1pm this
afternoon and likely pulse up and down through the afternoon
into the early evening hours. The main threat is brief heavy
rain, accompanied by initial downburst winds as the cool
descending air becomes negatively buoyant and produces outflow
winds possibly up to 30 to 40 mph. Rainfall rates will range
from 0.5 to 1 inch per hour in the heaviest isolated storms.
The forcing of the initial convection will be driven mainly by
the conditional instability. However, an incoming upper short
wave will be a secondary driver of thunderstorms possibly later
tonight and again during the day Wednesday. The presence of this
upper level support and a modest LLJ and moisture transport
from the southwest may allow some of the thunderstorms to either
persist or dissipate in the evening and then re-develop during
the late evening/overnight hours. The primary concerns overnight
tonight would be for heavy rain over already saturated soils
and subsequent localized flash flooding.
The boundary layer should become well mixed and increasingly
stable late tonight into Wed morning, which will allow any
remaining convection to dissipate and come to an end. Lingering
light rain showers are possible through the morning. The humid
air mass shifts to the e/se ahead of the front on Wednesday, but
the passage of a sweeping upper s/w will add an element of deep
layer shear to the environment that may allow the convection
along and ahead of the trough to become more organized. The
threat of strong to severe storms is elevated during the day
Wednesday, with damaging winds and hail the main threats. Storm
mode will likely be cellular initially across the west, and then
quickly evolve into linear with the line moving through quickly
in the afternoon. This may mitigate the threat of heavy rain if
the line is progressive, but will need to monitor the potential
of training if the line sets up with an east- west orientation.
Temperatures will warm into the 80s and lower 90s Wednesday
with a noticeable cooling felt from the nw in the afternoon as
the front moves through.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
A trough of low pressure will be the main weather driver for this
period. This trough will dig into the Great Lakes region
Wednesday night into Thursday morning, pushing a cold front
through our area. Rain showers and thunderstorms should fire
along this front late Wednesday night, which will slowly move
west to east through the day. The Twin Tiers will have the best
chance to see precipitation as the front moves through the
area. Continued shortwaves will stream through the trough,
allowing scattered rain showers and thunderstorms to persist
into the overnight hours.
On Friday, the upper level trough cuts off over the Great Lakes and
digs further into the Ohio River Valley. This keeps our area on
the leading edge of the trough, generating scattered rain
showers and thunderstorms throughout the day. Thunderstorm
chances diminish after daytime heating subsides but rain shower
chances will continue into the overnight. Rainfall amounts
during this period could reach a couple of inches across The
Twin Tiers, Catskills and Poconos, with locally higher amounts
over areas impacted by several storms.
Temperatures for this period will start off Thursday morning in
the mid to upper 60s, but as the front moves through and
advects in a cooler, dryer airmass, temps will only reach the
mid to upper 70s with dewpoints dropping throughout the day. Low
temps Thursday night into Friday morning will see areas in the
mid to upper 50s with dryer air in place. Fridays highs will
range in the 70s across the CWA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Models have been in pretty good agreement on the evolution of
the trough over our area through the extended period. The upper low
cuts off over Ohio and moves eastward, south of our area. This
allows for a chance PoPs to occur through early next week, with
thunderstorms during daytime heating and rain showers occurring
in the overnight hours. Temperatures will be relatively cool
during the weekend as the trough sits over us, with highs in the
70s and lows in the 50s. A slight warming trend will occur into
early next week, with highs getting back into the low to mid
80s.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Mainly VFR conditions expected to prevail into this evening.
However, another round of scattered thunderstorms is now
developing, which will cause brief periodic restrictions from
through at least 00-02z. Highest confidence for a thunderstorm
to impact SYR.
Then, there is still a good deal of uncertainty regarding
convection later overnight. There is the potential for scattered
nocturnal storms, but the location and timing is still not
certain. The latest hi-res guidance would suggest another round
of showers and t'storms across central NY (mainly ITH-SYR-RME
terminals) between about 05-10z early Wednesday morning. It's
also possible these clip ELM and BGM. For now, only included
PROB30 groups at ITH-SYR-RME for this potential.
Fog may redevelop at ELM tonight if the convection holds off.
Winds will remain out of the west/nw with gusts 15 to 20 kt
this afternoon.
After 12z Wednesday expect prevailing VFR conditions areawide
for the rest of the morning and midday. Then, scattered t'storms
will redevelop around or just after 18z across CNY.
Outlook...
Wednesday afternoon and Wed night...Scattered to numerous
thunderstorms and associated IFR restrictions. Some of the
storms may produce strong wind gusts and heavy rain.
Thursday through Saturday...Again mainly VFR but restrictions
likely in showers and thunderstorms especially in the afternoon.
Sunday...Showers and possible thunderstorms with occasional
restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ038>040-043-
044-047-048-072.
NY...Heat Advisory until 8 PM EDT this evening for NYZ015>018-
022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...BJT
NEAR TERM...BJT/MJM
SHORT TERM...JTC
LONG TERM...JTC
AVIATION...BJT/MJMHazardous weather outlook, Jun 29, 3:37 PM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 337 PM EDT Tue Jun 29 2021 NYZ024-025-055-056-062-PAZ038>040-043-044-047-048-072-301945- Chemung-Tompkins-Tioga-Broome-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 337 PM EDT Tue Jun 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms will develop this evening. A few storms may be strong to severe, producing heavy rainfall and strong gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a slight risk for severe thunderstorms on Wednesday. A slow-moving front will trigger scattered severe thunderstorms, with gusty winds and large hail possible. Some of these storms may also be capable of producing heavy rain which could lead to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-301945- Northern Oneida- 337 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will develop this evening. A few storms may be strong to severe producing, heavy rainfall and strong gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms on Wednesday. A slow-moving front will trigger isolated severe thunderstorms, with gusty winds and hail possible. Some of these storms may also be capable of producing heavy rain which could lead to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ015>018-022-023-036-037-044>046-057-301945- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Madison- Southern Oneida-Cortland-Chenango-Otsego-Delaware- 337 PM EDT Tue Jun 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms will develop this evening. A few storms may be strong to severe, producing heavy rainfall and strong gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk for severe thunderstorms on Wednesday. A slow-moving front will trigger scattered severe thunderstorms, with gusty winds and large hail possible. Some of these storms may also be capable of producing heavy rain which could lead to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, Jun 29, 3:52 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
352 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 2 ESE SYRACUSE 43.03N 76.11W
06/29/2021 ONONDAGA NY 911 CALL CENTER
TREES DOWN ON WIRE. TIME ESTIMATED BY RADAR.
&&Special weather statement, Jun 29, 3:52 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Binghamton NY
352 PM EDT Tue Jun 29 2021
NYZ009-037-292015-
Southern Oneida-Northern Oneida-
352 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONEIDA COUNTY...
At 352 PM EDT, a strong thunderstorm was located near Camden, moving
east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rome, Lee, Vienna, Floyd, Camden, Florence, Sylvan Beach, Ava,
Blossvale and Delta Lake.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Binghamton.
LAT...LON 4320 7534 4322 7588 4332 7587 4332 7588
4333 7588 4347 7582 4348 7580 4342 7553
4350 7536
TIME...MOT...LOC 1952Z 269DEG 32KT 4338 7586
HLCLocal storm report, Jun 29, 3:54 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
354 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 2 W EAST SYRACUSE 43.06N 76.10W
06/29/2021 ONONDAGA NY 911 CALL CENTER
TREES DOWN ON WIRE. TIME ESTIMATED BY RADAR.
&&Local storm report, Jun 29, 3:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 2 SSE LYNCOURT 43.06N 76.11W
06/29/2021 ONONDAGA NY 911 CALL CENTER
TREES DOWN ON WIRE. TIME ESTIMATED BY RADAR.
&&Local storm report, Jun 29, 3:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 1 ENE SYRACUSE 43.04N 76.13W
06/29/2021 ONONDAGA NY 911 CALL CENTER
TREES DOWN ON WIRE. TIME ESTIMATED BY RADAR.
&&Special weather statement, Jun 29, 4:12 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Binghamton NY 412 PM EDT Tue Jun 29 2021 NYZ015>017-025-292045- Southern Cayuga-Seneca-Yates-Tompkins- 412 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SENECA...NORTHEASTERN YATES...SOUTHWESTERN CAYUGA AND NORTHWESTERN TOMPKINS COUNTIES... At 412 PM EDT, a strong thunderstorm was located over Willard, or 8 miles east of Penn Yan, moving east at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Romulus, Covert, Genoa, Ledyard, Trumansburg, Aurora, Ovid, Interlaken, Dresden and Lodi. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Binghamton. LAT...LON 4259 7697 4274 7697 4279 7647 4252 7647 TIME...MOT...LOC 2012Z 267DEG 24KT 4266 7688 HLC
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:30 PM EDT | Special Weather Statement | BGM | Seneca | 30 min |
| Jun 28, 9:59 PM EDT | Special Weather Statement | BGM | Seneca | 31 min |
| Jun 29, 2:21 PM EDT | Special Weather Statement | BGM | Onondaga | 24 min |
| Jun 29, 2:29 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 31 min |
| Jun 29, 2:58 PM EDT | Special Weather Statement | BGM | Onondaga | 32 min |
| Jun 29, 3:10 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 35 min |
| Jun 29, 3:30 PM EDT | Heat Advisory | BGM | Broome, Chemung, Sullivan, Tioga, Tompkins | 29 hr |
| Jun 29, 3:41 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 34 min |
| Jun 29, 3:44 PM EDT | Areal Flood Advisory | BGM | Madison, Onondaga | 3 hr |
| Jun 29, 3:52 PM EDT | Special Weather Statement | BGM | Oneida | 23 min |
| Jun 29, 4:04 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 26 min |
| Jun 29, 4:15 PM EDT | Special Weather Statement | BGM | Oneida | 30 min |
| Jun 29, 4:21 PM EDT | Special Weather Statement | BGM | Yates | 24 min |
| Jun 29, 4:28 PM EDT | Special Weather Statement | BGM | Madison | 32 min |
| Jun 29, 4:40 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 35 min |
| Jun 29, 4:47 PM EDT | Special Weather Statement | BGM | Yates | 43 min |
| Jun 29, 5:01 PM EDT | Areal Flood Advisory | BGM | Steuben, Yates | 119 min |
| Jun 29, 5:09 PM EDT | Severe Thunderstorm Warning | BGM | Seneca, Yates | 51 min |
| Jun 29, 5:16 PM EDT | Special Weather Statement | BGM | Otsego | 44 min |
| Jun 29, 5:26 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 34 min |
| Jun 29, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Schuyler, Seneca, Steuben, Tompkins and 1 more | 62 min |
| Jun 29, 5:58 PM EDT | Special Weather Statement | BGM | Otsego | 47 min |
| Jun 29, 6:00 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 27 min |
| Jun 29, 6:09 PM EDT | Special Weather Statement | BGM | Onondaga | 36 min |
| Jun 29, 6:16 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Tompkins | 44 min |
| Jun 29, 6:21 PM EDT | Special Weather Statement | BGM | Tompkins | 24 min |
| Jun 29, 6:34 PM EDT | Special Weather Statement | BGM | Tioga | 26 min |
| Jun 29, 6:54 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 31 min |
| Jun 29, 1:51 PM EDT | Special Weather Statement | BGM | Pike | 39 min |
| Jun 29, 2:24 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 36 min |
| Jun 29, 2:55 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 35 min |
| Jun 29, 3:02 PM EDT | Areal Flood Advisory | BGM | Pike | 3 hr |
| Jun 29, 3:35 PM EDT | Special Weather Statement | BGM | Pike | 25 min |
| Jun 29, 6:41 PM EDT | Special Weather Statement | BGM | Carbon | 34 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.